Thunderstorm Wind, Richmond
- When
- June 3, 5:13 PM EST
- Where
- Richmond County, Augusta
- Measured
- 50 kt (58 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 33.483, -81.967
Newspaper reported trees and powerlines down in the Augusta and Ft. Gordon areas.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 3, 2:12 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 312 PM EDT SUN JUN 3 2001 SCATTERED CONVECTION ALONG BOUNDARY EXTENDING ACROSS CENTRAL SC. PLAN TO KEEP SLIGHT CHANCE FOR THE EVENING. CONVECTION SHOULD DIMINISH WITH SUNSET. LOOKS LIKE CLOUDS FROM MCC ACROSS MS RIVER VALLEY WILL SPREAD INTO NORTHERN COUNTIES. SURFACE BOUNDARY ACROSS THE AREA WILL LIFT NORTH OVERNIGHT. AT THIS TIME IT LOOKS LINE ASSOCIATED CONVECTION WILL STAY TO OUR NORTH AND WEST. AIRMASS MODERATELY UNSTABLE SOUTH OF FRONT ON MONDAY. MODELS SHOW NEXT SIGNIFICANT SHORT WAVE CROSSING MONDAY NIGHT INTO TUESDAY. ZONAL FLOW ALOFT BECOMES SOUTHWEST MONDAY NIGHT AS UPPER RIDGE OFF THE SOUTHEAST COAST BUILDS INTO THE SOUTHEASTERN STATES AND UPPER LOW OVER THE GREAT LAKES REGION BUILDS EAST. WILL CONTINUE TO FORECAST SCT AFTERNOON/EVENING CONVECTION MONDAY THROUGH TUESDAY. AVN STILL HAVING PROBLEMS WITH CONVECTIVE FEEDBACK IN THE GULF OF MEX. BETTER CHANCE OF PRECIP IN THE EXTENDED. FRONT STILL TO THE NORTH AND WEST WEDNESDAY. MOISTURE SHOULD BE SPREADING UP FROM THE GULF OF MEXICO. MRF HAS FRONT MOVING OFF THE COAST FRIDAY MORNING. PLAN TO KEEP CHANCE OF PRECIP IN THE EXTENDED WEDNESDAY THROUGH THURSDAY. VERY WARM DAY SHAPING UP FOR MONDAY. TEMPS IN THE LOW TO MID 90S. PLAN TO USE CONSENSUS FORECAST FOR HIGHS. LOW IN THE MID-UPPER 60S TONIGHT AND AROUND 70 MONDAY NIGHT. FCSTID = 10 CAE 68 93 71 91 / 10 20 10 30 AGS 67 94 68 92 / 10 20 10 30 SSC 68 93 71 91 / 10 20 10 30 OGB 68 94 71 92 / 10 20 10 30 .CAE... GA...NONE. SC...NONE. LM
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-040007- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT SUN JUN 03 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...ISOLATED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING... SOME MOISTURE HAS WORKED INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA DURING THE COURSE OF THE AFTERNOON. TEMPERATURES AROUND 90 HAVE HELPED TO DESTABILIZE THE ATMOSPHERE. AS A RESULT...A FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED AND SHOULD CONTINUE IN THE LATE AFTERNOON AND EARLY EVENING HOURS THROUGH 8 PM. CURRENT WEATHER CONDITIONS DO NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAkGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. HOWEVER...A COUPLE OF THESE STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH. TTH
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-040007- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 PM EDT SUN JUN 03 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...THUNDERSTORMS LIKELY LATE THIS AFTERNOON WITH A CHANCE THIS EVENING... AFTERNOON HEATING AND A FRONTAL SYSTEM EXTENDING THROUGH THE AREA WILL CAUSE THUNDERSTORMS OVER MOST OF THE AREA LATE THIS AFTERNOON. COVERAGE WILL DECREASE THIS EVENING BECAUSE OF THE LOSS OF HEATING. EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...SMALL HAIL...AND RAINFALL AMOUNTS OF ONE-QUARTER TO THREE-QUARTERS OF AN INCH WITH THE THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD HAVE WIND GUSTS AROUND 60 MPH AND HAIL NEAR THREE-QUARTERS OF AN INCH IN DIAMETER. CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. HOWEVER...ALL INTEREST SHOULD LISTEN FOR LATER STATEMENTS OR WARNINGS FROM THE NATI5ONAL WEATHER SERVICE. RJL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Newspaper reported trees and powerlines down in the Augusta and Ft. Gordon areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248838.